Advertisement

Mathematische Zeitschrift

, Volume 251, Issue 4, pp 751–781 | Cite as

L p -maximal regularity for second order Cauchy problems

  • Ralph ChillEmail author
  • Sachi Srivastava
Article

Abstract

We introduce the concept of L p -maximal regularity for second order Cauchy problems. We prove L p -maximal regularity for an abstract model problem and we apply the abstract results to prove existence, uniqueness and regularity of solutions for nonlinear wave equations.

Mathematics Subject Classification (2000)

Primary 47E05 35Q99 35B65 Secondary 35G10 47A60 47J35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Amann, H.: Linear and quasilinear parabolic problems: abstract linear theory. Monographs in Mathematics, vol. 89, Birkhäuser, Basel, 1995Google Scholar
  2. 2.
    Amann, H., Hieber, M., Simonett, G.: Bounded H-calculus for elliptic operators. Differential Integral Equations 7, 613–653 (1994)Google Scholar
  3. 3.
    Angenent, S.B.: Nonlinear analytic semiflows. Proc. Roy. Soc. Edinburgh 115A, 91–107 (1990)Google Scholar
  4. 4.
    Arendt, W.: Semigroups and evolution equations: functional calculus, regularity and kernel estimates. In: C.M. Dafermos, E. Feireisl (eds.), Handbook of Differential Equations, Elsevier/North Holland, 2004, pp. 1–85Google Scholar
  5. 5.
    Arendt, W., ter Elst, A.F.M.: Gaussian estimates for second order elliptic operators with boundary conditions. J. Operator Theory 38, 87–130 (1997)Google Scholar
  6. 6.
    Arosio, A., Spagnolo, S.: Global solution to the Cauchy problem for a nonlinear hyperbolic equation. In: H. Brézis, J.L. Lions, (ed.), Nonlinear Partial Differential Equations and their Applications, Collège de France seminar, vol. 6, Pitman, London, 1984, pp. 1–26Google Scholar
  7. 7.
    Bisognin, E.: Hyperbolic parabolic equations with nonlinearity of Kirchhoff-Carrier type. Rev. Mat. Univ. Complut. Madrid 8, 401–430 (1995)Google Scholar
  8. 8.
    Bourgain, J.: Some remarks on Banach spaces in which martingale difference sequences are unconditional. Ark. Math. 21, 163–168 (1983)Google Scholar
  9. 9.
    Cavalcanti, M.M., Domingos Cavalcanti, V.N., Prates Filho, J.S., Soriano, J.A.: Existence and exponential decay for a Kirchhoff-Carrier model with viscosity. J. Math. Anal. Appl. 226, 40–60 (1998)CrossRefGoogle Scholar
  10. 10.
    Cavalcanti, M.M., Domingos Cavalcanti, V.N., Soriano, J.A.: Global existence and uniform decay rates for the Kirchhoff-Carrier model with nonlinear dissipation. Adv. Differential Equations 6, 701–730 (2001)Google Scholar
  11. 11.
    Chill, R., Fašangová, E.: Convergence to steady states of solutions of semilinear evolutionary integral equations. Calc. Var. 22, 321–342 (2005)CrossRefGoogle Scholar
  12. 12.
    Ph. Clément, de Pagter, B., Sukochev, F.A., Witvliet, H.: Schauder decompositions and multiplier theorems. Studia Math 138, 135–168 (2000)Google Scholar
  13. 13.
    Ph. Clément, Li, S.: Abstract parabolic quasilinear problems and application to a groundwater flow problem. Adv. Math. Sci. Appl. 3, 17–32 (1994)Google Scholar
  14. 14.
    Cousin, A.T., Frota, C.L., Larkin, N.A., Medeiros, L.A.: On the abstract model of the Kirchhoff-Carrier equation. Commun. Appl. Anal. 1, 389–404 (1997)Google Scholar
  15. 15.
    Da Prato, G., Grisvard, P.: Sommes d'opérateurs linéaires et équations différentielles opérationnelles. J. Math. Pures Appl. 54, 305–387 (1975)Google Scholar
  16. 16.
    Daners, D.: Heat kernel estimates for operators with boundary conditions. Math. Nachr. 217, 13–41 (2000)CrossRefGoogle Scholar
  17. 17.
    Denk, R., Hieber, M., Prüss, J.: Open image in new window-Boundedness, fourier multipliers and problems of elliptic and parabolic type. Memoirs Amer. Math. Soc., vol. 166, Amer. Math. Soc., Providence, R.I., 2003Google Scholar
  18. 18.
    Duong, X.T., Robinson, D.W.: Semigroup kernels, Poisson kernels and holomorphic functional calculus. J. Funct. Anal. 142, 89–129 (1996)CrossRefGoogle Scholar
  19. 19.
    Escher, J., Prüss, J., Simonett, G.: A new approach to the regularity of solutions of parabolic equations. Evolution Equations: Proceedings in Honor of J. A. Goldstein's 60th Birthday, Marcel Dekker, New York, 2003, pp. 167–190Google Scholar
  20. 20.
    Haase, M.: The Functional Calculus for Sectorial Operators. Birkhäuser Verlag, Basel, 2005, book manuscript to appearGoogle Scholar
  21. 21.
    Hieber, M.: Heat kernels and bounded H calculus on Lp spaces. In: Günter Lumer et al. (ed.), Partial differential equations, models in physics and biology, Contributions to the conference held in Han-sur-Lesse, Belgium (1993), Akademie Verlag, Berlin, 1994, pp. 166–173Google Scholar
  22. 22.
    Hieber, M.: H calculus for second order elliptic operators in divergence form. In: M. Demuth et al. (ed.), Partial differential operators and mathematical physics, International conference in Holzhau, Germany (1994), Operator Theory, Adv. Appl., vol. 78, Birkhäuser Verlag, Basel, 1995, pp. 166–173Google Scholar
  23. 23.
    Kalton, N., Weis, L.: The H-calculus and sums of closed operators. Math. Ann. 321, 319–345 (2001)CrossRefGoogle Scholar
  24. 24.
    Keyantuo, V., Lizama, C.: Fourier multipliers and integro-differential equations in Banach spaces. J. London Math. Soc. 69, 737–750 (2004)CrossRefGoogle Scholar
  25. 25.
    Kunstmann, P.C., Weis, L.: Maximal Lp regularity for parabolic equations, Fourier multiplier theorems and H functional calculus.In: M. Iannelli, R. Nagel, S. Piazzera (eds.), Proceedings of the Autumn School on Evolution Equations and Semigroups, Levico Lectures, vol. 69, Springer, Heidelberg, Berlin, 2004, pp. 65–320Google Scholar
  26. 26.
    Lunardi, A.: Analytic semigroups and optimal regularity in parabolic problems. Progress in Nonlinear Differential Equations and Their Applications, vol. 16, Birkhäuser, Basel, 1995Google Scholar
  27. 27.
    Martinez, C., Sanz, M.: The theory of fractional powers of operators. North Holland Mathematical Studies, vol. 187, Elsevier, Amsterdam, London, New York, 2001Google Scholar
  28. 28.
    Medeiros, L.A., Miranda, M.M.: On a nonlinear wave equation with damping. Rev. Mat. Univ. Complut. Madrid 3, 613–629 (1990)Google Scholar
  29. 29.
    de Pagter, B., Witvliet, H.: Unconditional decompositions and UMD-spaces. Publications Mathématiques de l'UFR Sciences et Techniques de Besançon, Fascicule 16, 79–111 (1998)Google Scholar
  30. 30.
    Pisier, G.: Some results on Banach spaces without local unconditional structure. Compositio Math 37, 3–19 (1978)Google Scholar
  31. 31.
    Prüss, J.: Evolutionary integral equations and applications. Monographs in Mathematics, vol. 87, Birkhäuser, Basel, 1993Google Scholar
  32. 32.
    Prüss, J.: Maximal regularity for evolution equations in Lp-spaces. Conf. Semin. Mat. Univ. Bari 285, 1–39 (2003)Google Scholar
  33. 33.
    Reed, M., Simon, B.: Methods of modern mathematical physics, I: functional analysis. Second edition, Academic Press, New York, 1980Google Scholar
  34. 34.
    Tanaka, N.: Abstract Cauchy problems for quasi-linear evolution equations in the sense of Hadamard. Proc. London Math. Soc. 89, 123–160 (2004)CrossRefGoogle Scholar
  35. 35.
    Triebel, H.: Theory of function spaces. Birkhäuser, Basel, 1983Google Scholar
  36. 36.
    Weis, L.: Operator-valued Fourier multiplier theorems and maximal Lp-regularity. Math. Ann. 319, 735–758 (2001)Google Scholar
  37. 37.
    Yamazaki, T.: Bounded solutions of quasilinear hyperbolic equations of Kirchhoff type with dissipative and forcing terms. Funkcialaj Ekvacioj 43, 511–528 (2000)Google Scholar
  38. 38.
    Zeidler, E.: Nonlinear functional analysis and its applications, I. Springer, New York, Berlin, Heidelberg, 1990Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Abteilung Angewandte AnalysisUniversität UlmUlmGermany
  2. 2.Department of MathematicsLady Shri Ram CollegeNew DelhiIndia
  3. 3.Laboratoire de Mathématiques et Applications de Metz, UMR 7122Université de MetzMetz Cedex 1France

Personalised recommendations